MAUDE Adverse Event Report: KARL STORZ SE & CO. KG WORKING ELEMENT

KARL STORZ SE & CO. KG WORKING ELEMENT
Model Number 27050E
Medical Device Problem Codes Sparking (2595); Temperature Problem (3022)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device will be forwarded to the manufacturing site for investigation.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted unsolicited.This event is filed under internal complaint id (b)(4).
 
Event or Problem Description
It was reported that during turp case in (b)(6) 2024 (exact date was not provided), the resectoscope handpiece made sparks and caused the side to melt internally, and a dark spot to form.They were able to complete the procedure using a back-up device with no delay.No patient impact was reported.
 
Additional Manufacturer Narrative
Additional information: the device was returned to our us facility on oct-23-2024, section d9 was updated with this information.The device will be forwarded to the manufacturing site for investigation.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted unsolicited.This event is filed under internal complaint id (b)(4).
 
Additional Manufacturer Narrative
Per evaluation conducted by the manufacturing site: result of investigation: the defect identified is most likely due to improper use by the user.Thermal damage was identified in the white teflon block, which was caused by heat generation inside the device.Possible causes of this heat generation could be a short circuit, a flashover or similar electrical malfunctions.One possible reason for a short circuit is the presence of residual moisture inside the device, which can ultimately lead to a burn-through of the teflon block.In addition, it was determined that the article with the lot number pt04 was produced in 2016.This means that the product is already 8 years old, which indicates that a possibly reached life cycle could also have contributed to the defect.The combination of aging and electrical influences could thus be the cause of the described error.Here it is important that the user adheres to the instructions for use in order to avoid defects.This event is filed under internal complaint id (b)(4).

Brand Name
WORKING ELEMENT
Common Device Name
WORKING ELEMENT
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
4242188247
MDR Report Key20424335
Report Number9610617-2024-00377
Device Sequence Number18107915
Product Code FDC
UDI-Device Identifier04048551077542
UDI-Public04048551077542
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K232486
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number27050E
Device Catalogue Number27050E
Device Lot NumberPT04
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2024
Supplement Date Received by Manufacturer10/23/2024
12/11/2024
Initial Report FDA Received Date10/10/2024
Supplement Report FDA Received Date10/26/2024
12/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexMale